MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U14080090
Medical Device Problem Codes Migration or Expulsion of Device (1395); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician was using an abre self-expanding stent for the treatment of a 50mm lesion with 75% stenosis in the proximal region of the left common iliac vein.The artery diameter was 12mm with mild tortuosity and no calcification.A 9fr non medtronic sheath and a 0.035 stiff glidewire was used.The device was prepped as per the ifu with no issues identified.The lesion was not pre-dilated.There was no resistance during advancement and the device did not pass through a previously deployed stent.The patient¿s clinical presentation at the time of implant was nivl.It was reported the physician used ivus to ensure the correct sized stent was used.The healthy left common iliac vein was measuring 12mm on ivus so the physician decided to use a 14mm x 80mm abre stent based on the abre ifu.The stent placement location was the left common iliac vein.Physician mentioned that the thumbwheel stuck a little bit at the start of deployment, but then it worked fine after 2 clicks of the thumbwheel and the stent deployed with no issues.It was also mentioned that the inner shaft of the delivery catheter "stuck" to the stent during removal of the delivery catheter.After a minute or t wo, the delivery catheter was successfully detached from the stent, and it was mentioned that no movement, or change in position, of the stent at that time was noticed, the physician confirmed proper placement following deployment.The stent did not land in a curve.Physician decided to not post-dilate the stent after deployment and finished the case with no issues.The patient did not receive any fluids prior to the procedure, it was reported that providing fluids to the patient prior to the procedure is not a standard practice for this physician group.Patient was in pacu recovering when the patient started to complain of chest pain and shortness of breath.The staff ran an ekg and noticed that there was a foreign device stuck in between the right atrium and right ventricle, which was confirmed to be the abre stent that was deployed just hours before.Patient was immediately sent to ir department to retrieve the migrated stent, which was done successfully with no further incident to the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis the image provided and labeled ¿post stent venogram¿ shows a significant portion of the stent extends into the ivc, and is not apposed to the vessel wall.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16982765
Report Number2183870-2023-00180
Device Sequence Number6853001
Product Code QAN
UDI-Device Identifier00643169796294
UDI-Public00643169796294
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model NumberAB9U14080090
Device Catalogue NumberAB9U14080090
Device Lot NumberB380630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer06/12/2023
07/14/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/06/2023
07/24/2023
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0464-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale